Shingles after Tysabri

A board to discuss the newly-released drug Tysabri, (formerly known as Antegren) as a treatment for Multiple Sclerosis

Shingles after Tysabri

Postby xanthia » Thu Jun 02, 2005 9:07 am

I developed shingles a couple months after having Tysabri treatments. I understand that a person is more suseptible to developing shingles if they have had drugs that suppress the immune system. I want to know if anyone else has developed shingles after Tysabri or if there might be a link at all. If so I'm wondering if it would be such a good idea to resume Tysabri treatment if it becomes available again.

Thanks,

Xanthia
User avatar
xanthia
Newbie
 
Posts: 4
Joined: Tue Feb 22, 2005 4:00 pm

Advertisement

Postby amelia » Sun Jun 05, 2005 3:17 pm

I saw on Fox News Sunday Housecall today, 6/5/05, something about shingles. He was discussing a vaccine that will soon be available to help prevent or lessen cases of shingles. Shingles come from the chicken pox virus. If you had them, the virus is laying dormant all along your spine. When the immune system is suppressed, sometimes, not always, the virus is reactivated into shingles and go along the nerves they were laying dormant on. If you were taking more than tysabri, maybe your immune system was surpressed too much. If not, then that may become a side effect for tysabri users. But the vaccine sounded nice. I had an aunt recently that had a very bad case of shingles. Just some knowledge.
User avatar
amelia
Family Elder
 
Posts: 309
Joined: Wed Feb 09, 2005 4:00 pm
Location: grenada, ms

Postby Arron » Sun Jun 05, 2005 7:02 pm

xanthia, were you taking anything else along with the Tysabri? Did Biogen have you come in for a post-Tysabri check-up?
Disclaimer: Any information you find on this site should not be considered medical advice. All decisions should be made with the consent of your doctor, otherwise you are at your own risk.
User avatar
Arron
Volunteer Moderator
 
Posts: 892
Joined: Sun Feb 01, 2004 4:00 pm
Location: California, USA

shingles after tysabri

Postby xanthia » Mon Jun 06, 2005 7:57 am

I took Rebif for about a year however I stopped taking it a year before I began the Tysabri treatments. I was never contacted by Biogen about any follow up tests however.
User avatar
xanthia
Newbie
 
Posts: 4
Joined: Tue Feb 22, 2005 4:00 pm

probably irrelevent, shingles after antibiotic regimen

Postby ljm » Wed Jul 06, 2005 12:36 pm

I already posted this information, but wanted to say, that about 3 weeks after starting the ABX regimen that many on this board are following I developed shingles. It was an unpleasant surprise. I was healthy, active, not run down in any way, in fact feeling great and taking lots of vitamin, getting lots of exercise. It was cleared up in a couple of weeks but left me uneasy, I'm still not clear why ABX would have had a negative impact on my immune system or triggered this in some other way.
User avatar
ljm
Family Elder
 
Posts: 153
Joined: Wed Mar 30, 2005 3:00 pm


Return to Tysabri (Antegren or Natalizumab)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service